Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dr Henry i read ur answer to Joey
Jul 18, 2012

On july 5,2012, Joey posted a question regarding his hyper lipodystrophy in his stomach, and he said he would change from truvada+kaletra to truvada+efavirenz trying to avoid it. I just want to comment on this issue and tell you most assuredly that i am quite sure that stomach hyperlipodystrophy is due to one or both components of Truvada, for i have seen it very clearly develop on my body. (My case is almost a carbon copy situation of Joeys). Truvada makes my belly to bloat mercilessly and i also have gained weight, and i have repeatedly proven it is a Truvada side effect and not any other med. So if Joey is switching meds he should at least know that most probably remaining with Truvada will not diminish his lipodystrophy. Thats my opinion after being on Truvada for 6 months. Best regards to u dear dr. Henry.

Response from Dr. Henry

Appreciate your description of your experience with fat gain and Truvada. There is a wide individual variation of response to meds from patient to patient. Studies of Truvada looking at fat distribution issues have noted a modest association at worst. Generally Truvada compares favorably to other NRTI combinations (AZT/3TC or abacavir/3TC) though it would be nice ot have good data supporting use of regimens without NRTIs (such studies so far have not been very successful). KH



Previous
Unusual Bone Pain
Next
trizivir to complera

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement